Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 97, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 22, 2020, 10:38 AM EDT for Essex County, Middlesex County, Worcester County, Massachusetts. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2020, 10:38 AM EDT (14:38 UTC)
- Expired
- Aug 22, 2020, 11:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:42 AM EDT | TSTM WND DMG | Pepperell, MA | LARGE TREE DOWN AT RIVER AND ELM STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
219
WUUS51 KBOX 221438
SVRBOX
MAC009-017-027-221515-
/O.NEW.KBOX.SV.W.0097.200822T1438Z-200822T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1038 AM EDT Sat Aug 22 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
West central Essex County in northeastern Massachusetts...
Northeastern Worcester County in central Massachusetts...
Northeastern Middlesex County in northeastern Massachusetts...
* Until 1115 AM EDT.
* At 1038 AM EDT, a severe thunderstorm was located over Pepperell,
or 8 miles southwest of Nashua, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, North Andover, Wilmington, Westford, Acton, Concord,
Bedford, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend and
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 7112 4243 7131 4259 7170 4271 7163
TIME...MOT...LOC 1438Z 290DEG 33KT 4265 7158
HAIL...1.00IN
WIND...60MPH
$$
Nocera/Gaucher1 follow-up statement
922
WWUS51 KBOX 221455
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1055 AM EDT Sat Aug 22 2020
MAC009-017-027-221515-
/O.CON.KBOX.SV.W.0097.000000T0000Z-200822T1515Z/
Essex MA-Worcester MA-Middlesex MA-
1055 AM EDT Sat Aug 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR WEST CENTRAL ESSEX...NORTHEASTERN WORCESTER AND NORTHEASTERN
MIDDLESEX COUNTIES...
At 1053 AM EDT, a severe thunderstorm was located over Chelmsford,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters report multiple trees down in
Townsend and Pepperell.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, North Andover, Wilmington, Westford, Acton, Concord,
Bedford, Tyngsborough, Groton, Littleton, Ayer, Shirley and Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 7112 4243 7131 4256 7163 4264 7149
4270 7147
TIME...MOT...LOC 1453Z 290DEG 33KT 4260 7139
HAIL...1.00IN
WIND...60MPH
$$
Nocera/TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:07 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 22, 10:07 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1007 AM EDT Sat Aug 22 2020 .SYNOPSIS... Warm and increasingly humid conditions are expected this weekend into early next week. Widely scattered showers and thunderstorms are expected this weekend. Though some may become locally strong today or tomorrow, they will be hit or miss. Mainly diurnally driven showers or storms are expected thru Tuesday, though the majority of the time will be dry. Somewhat cooler and less humid weather arrives by Wednesday, but this may end up short-lived. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1015 AM Update... Monitoring convective complex moving across southern NH and clipping northern Worcester and eventually northern Middlesex county. Best instability/shear per SPC mesoanalysis is upstream across northern NY/VT so expecting these thunderstorms to weaken and remain sub-severe as activity tracks west to east across northern MA. Brief heavy rain with wind gusts up to 40 mph are possible. Otherwise sunshine through high clouds this morning with temperatures warming thru the 70s to eventually highs of 85-90 this afternoon, 80-85 along the coast as seabreezes develop. Moderately humid with dew pts in the 60s. This temp/dew pt profile will yield most unstable CAPEs of 1000-1500 j/kg this afternoon. This combined with effective bulk shear expected to increase to 30-35 kt this afternoon, will be a favorable CAPE/shear environment for scattered afternoon storms, possibly focused and enhanced along sea breeze boundaries. Wildcard is strongest forcing for ascent occurs this 12z-18z as northern stream short wave moves from Quebec to Maine. Hence current convection across northern MA. After 18z this short wave trough exits into the Maritimes with subtle height rises across SNE. Thus weaker forcing for ascent this afternoon. Therefore will there be sufficient forcing to act on this moderately unstable airmass this afternoon to support severe weather? Agree with previous forecasters thinking that most storms remain sub-severe but can't rule out a few storms approaching severe limits especially if sea breeze boundaries enhance low level convergence. Main concern with more robust storms will be strong to damaging winds and brief heavy rain. For what it's worth some of the overnight guidance such as the WRF NSSL trended stronger with storms today than yesterday's guidance. Earlier discussion below. Previous discussion... ** Isolated to widely scattered strong t-storms mid-afternoon to early evening, best chance central/eastern MA into eastern CT/RI.** A fairly mild early morning, but also somewhat more humid than the past couple days, as dewpoints have risen into the low to mid 60s. Weak sea-level pressure pattern is evident early this morning with resulting light/calm winds common. Despite the rather non-descript pressure pattern, there are two salient large-scale features that will govern Southern New England's weather today: the northern end of confluent flow aloft and mid to high moisture in WSW mid/upper flow is contributing to a generous amount of mid to high clouds this morning per nighttime microphysics imagery. The main feature for this afternoon is a prominent northern-stream shortwave trough, which as of this writing was just south of Hudson Bay into far western Quebec. Weak large-scale ascent tied to this feature combined with strong heating should allow for scattered storms to develop this afternoon. While we are not looking at an outbreak of severe storms today, a few storms may nonetheless become strong this afternoon. After any early-AM patchy fog burns off in the interior, expecting partly to mostly sunny skies being filtered by the stream of high clouds. Despite the filtered sun, high temperatures should be similar to yesterday in the upper 80s to lower 90s in the interior; though the coasts will be kept a few degrees cooler due to sea- breeze development. Focus for today turns toward the afternoon hrs and the potential for at least widely-scattered t-storms. The aforementioned Quebec shortwave mostly brushes our area passing to our north; but increasing NWly mid to upper level winds tied to the shortwave contributes to effective shear values on the margins of what would support organized updrafts, in the 30-35 kt neighborhood. There is pretty good agreement across guidance on progged most-unstable CAPE values being in the 1500-2000 J/kg range in an axis along/south of the Route 44 corridor in MA/RI and into CT. Values then decrease with northern extent to around 700-1300 J/kg where dewpoints are a bit lower. That shear/instability parameter space opens the door for some storms to become strong, and one or two may reach marginally severe limits. That said, what's not as clear in looking at the convective-permitting guidance is the net coverage of storms and when they may start to fire. Though most of these models from the 00z suite have shown an increase in t-storm coverage, it's still not much better than scattered. The NSSL WRF and NAM- 3km (each of which tend to perform fairly well so far this summer) being a bit more numerous than compared to the HRRR. Better storm coverage today is mainly from a BDL-FIT-LWM line SE to a EWB-PYM line, with more isolated coverage elsewhere. Some guidance pop up showers/storms as soon as noon, but thinking a best timing between 2-7 PM today, about when BUFKIT soundings support surface- based free convection with nil CIN. Any storms will be on the move southeastward and in two primary areas: one from activity coming out of NH/VT, and then again adjacent to any sea-breeze boundaries. I do have some concerns that as storms interact with the agreed-upon instability max in CT/RI and SE MA that storms could be a bit stronger as they move into these areas. Something to watch. Strong heating permitting 800-1000 J/kg of downdraft CAPE could produce localized gusty winds as a primary thunderstorm hazard. However sporadic instances of small hail possible given progged 700-500 mb lapse rates around 6-6.5 C/km. From early-morning guidance and trends, today has that sort of "several sub-severe/one or two marginal severe storm" sort of outcomes we see commonly in summer here, though did opt for enhanced wording for gusty winds to bring some awareness to the potential. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Tonight: We may still be contending with isolated stronger storms early tonight across SE MA and perhaps the Upper Cape/Cape Cod Canal vicinity, but storm coverage should be on the decrease. Looking at clearing skies for most of the interior tonight. However some uncertainty on sky cover and temperature forecast tonight in eastern MA/RI as some guidance brings low clouds and possible fog back westward into the coastal plain after 06z. Given that flow will be become SWly areawide, I'm not sure I'm ready to buy into this as yet but did show increasing clouds for the overnight hrs across eastern MA, the Cape into northern RI and the coastal plain. Lows mainly in the 60s. Sunday: Any early-Sunday low clouds/fog in eastern MA and RI should be quick to dissipate after sunrise. We should again see strong heating with summerlike warmth on the way for Southern New England. Given dewpoints are a bit higher on Sunday, highs in the upper 80s to low 90s could bring heat indices into marginal Heat Advisory levels in parts of the interior, though thinking maximum values top out around 92-94 degrees. Thunder chances appear more marginal on Sunday, as a shortwave trough now over the TN Valley builds northward into central NY. A period of large-scale height rises/subsidence during the day across Southern New England could be enough to keep convection isolated if any develops at all. It would also tend to shift the more active storm track upon which subtle shortwaves traverse further north into northern New England. Were storms to develop, they may pulse to strong levels given CAPEs around 1500- 2500 J/kg. One area that may bear watching is the Merrimack Valley and North Shore area late as activity from NH moves ESE near this area later in the day. Still too uncertain to message as anything worse than isolated to widely scattered in any one area, and most should stay dry. Winds should be around 5-10 mph from the SW, though noting a stronger low-level jet near the Cape that could support gusts to 25 mph by the afternoon. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Highlights * Summer warmth early next week and muggy. Diurnal shower and thunderstorm chances Monday and Tuesday, but no washout expected. * Cooler and less humid Wednesday, but temperatures and humidity levels look to be on the rise late in the week. Monday and Tuesday... Southern New England will be situated between a ridge of high pressure over the mid Atlantic and a trough in the central Great Lakes Sunday evening. The trough will deamplify as it slides into the eastern Great Lakes and southern New England on Monday as it runs into the ridge. The ridge washes out late on Monday into early Tuesday keeping New England under cyclonic flow. A more substantial trough will dig into New England from northern Ontario on Tuesday. At the surface will have a pre-frontal trough in place on Monday, and a cold front sliding through on Tuesday. Looking like mostly diurnally driving showers and thunderstorms on both days, however there is a bit more lift present on Tuesday with the cold front sliding in. Both days featuring similar instability with MLCAPE values in the few hundred to roughly 1500 J/kg range - with the highest values across the interior. Low level lapse rates during the day time increasing to roughly 7 to 9 degrees Celsius per km and K index values around 30-35. Big difference between the two days is the deep layer shear available and mid level lapse rates. There is poor mid level lapse rates and only around 20-25 kts of 0-6 km bulk shear on Monday. Does appear that there could be an EML sliding in on Tuesday, but at this point in time lapse rates are only around 5.5 to 6.5 degrees Celsius per km. Deep layer shear increases to around 40-50 kts by Tuesday evening. The key on Tuesday will be the timing of the cold front sliding in. Not out of the question there could be a few stronger storms on Tuesday. Think it will be more garden variety pop up showers/storms given the lack of upper level forcing. Increased high temperatures on both Monday and Tuesday with 925 hPa temperatures of roughly 20-22+ degrees Celsius and wind direction out out the W. This should be conducive for downsloping - so increased to the 75th percentile of guidance as cloud cover is uncertain. Results in highs in the 80s on Monday with 90 degree readings across the CT Valley, Merrimack Valley into central MA and RI. Cooler on Tuesday, but still summer like warmth with highs generally in the 80s. Could have a few spots that see readings in the low 90s. Will be muggy both days with dew points in the mid to upper 60s. Wednesday... Trough slides offshore late on Tuesday into Wednesday. Behind it a ridge will build into Manitoba and Ontario. At the surface high pressure will nudge into the region from Ontario/Quebec. This will filter in a cooler and drier airmass as flow becomes northwesterly. There is some disagreement amongst deterministic and ensemble guidance at this timeframe going forward. The ECMWF features a much less amplified pattern and more of a zonal flow, whereas the GFS/CMC have a more amplified pattern. Depending on what solution is correct will determine how much of a cool down we are talking about. Have used a blended model approach given the differences at this point in time, but should point out the ECMWF and EPS is starting to trend toward the cooler solutions in comparison to the past couple of shifts. The GFS/CMC and GEFS have been somewhat steady on the cooler side of things. Thursday and Friday... Confidence lowers at this time frame given the spread amongst guidance. Do expect temperatures to rebound from Wednesday as there is warmer air advecting into the region. Not out of the question there is a return to the summer like warmth, but have kept with the NBM guidance given the uncertainty. Still will need to keep an eye on things late in the week as there are signals of a modified EML working its way into the region and strong jet dynamics in place. In addition, could begin to tap into some moisture from the tropical remnants of the storms in the Gulf. Again still something to watch at this point in time. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 14z update...thunderstorms over southern NH/northern MA should weaken as activity tracks eastward. Brief heavy rain and gusts up to 40 mph possible. Stronger storms possible this afternoon. Earlier discussion below. ================================================================ Today...High confidence in trends, moderate on timing and t-storm coverage. VFR conditions expected. Only concern is southeast moving showers and storms. Could see some of this activity leak into central MA before 18Z per HRRRE guidance, but think majority will be after 18Z. Widely scattered showers and storms and may have additional activity along sea breeze boundaries in eastern MA/northern RI. Left as VCSH for now but could see need for VCTS/TSRA with later TAFs as confidence increases. A few in the HFD-ORH-LWM line toward PYM/PVD corridor may become strong with gusty winds, lightning and brief MVFR- LIFR visby restrictions from local heavy downpours. Winds mainly W 4-8 kt, though along the eastern MA coast looking at sea-breeze around 15 to 16Z. Tonight...High confidence. Any showers/storms coming to an end. VFR initially, but will see MVFR to IFR stratus advecting into eastern MA/RI terminals. LIFR conditions cannot be ruled out at Cape Cod and the Islands. Light S/SW winds. Sunday...High confidence. Any stratus/fog to burn off early to VFR conditions. Iso to Sct afternoon TSRA possible but mixed signals on storm coverage. SW winds 5-10 kt, locally stronger/breezy near the Cape where models show a low-level jet that could produce afternoon gusts in the low 20s kt range. KBOS Terminal...High confidence in TAF. Thunderstorms at 10 am across southern NH/northern Worcester/northwest Middlesex county should weaken as activity tracks toward KBOS. Stronger storms possible this afternoon. KBDL Terminal...High confidence in TAF. Outlook /Sunday Night through Wednesday/... Sunday Night: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA, isolated TSRA. Monday: Mainly VFR, with areas MVFR possible. Slight chance SHRA, isolated TSRA. Monday Night: VFR. Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA, isolated TSRA. Tuesday Night through Wednesday: VFR. && .MARINE... Winds and seas should remain below small craft advisory levels through Sunday. Modest onshore winds (gusts 10-20 kt) and seas under 3' today. Will note on Sunday that SW wind gusts may approach marginal-SCA levels across eastern MA waters and especially those adjacent to Cape Cod (Cape Cod Bay, Nantucket Sound and Buzzards Bay). Shown gusts around 20-23 kt but could see a possible need for SCAs given that Sunday should be a day to head to the beaches. Thunderstorms may develop near or across the waters in eastern MA toward Buzzards Bay later today. May have some late-night fog again tonight. Storms possible again on Sunday. Outlook /Sunday Night through Wednesday/... Sunday Night through Monday Night: Winds less than 25 kt. Slight chance of rain showers, isolated thunderstorms. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms. Tuesday Night through Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...BL/Loconto NEAR TERM...Nocera/BL/Loconto SHORT TERM...Loconto LONG TERM...BL AVIATION...Nocera/BL/Loconto MARINE...BL/Loconto
Hazardous weather outlook, Aug 22, 4:22 AM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EDT Sat Aug 22 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-230830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-230830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 22, 10:19 AM EDT, 19 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1019 AM EDT Sat Aug 22 2020 MAZ004-005-026-221445- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 1019 AM EDT Sat Aug 22 2020 ...LINE OF STRONG THUNDERSTORMS... At 1017 AM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Greenville to Ashburnham. Movement was east at 35 mph. Winds in excess of 40 mph may accompany these storms along with brief heavy downpours. Locations impacted include... Lowell, Leominster, Fitchburg, Chelmsford, Dracut, Westford, Gardner, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Lancaster, Ayer, Westminster, Shirley, Harvard, Ashburnham and Boxborough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4269 7131 4249 7150 4259 7201 4271 7189 TIME...MOT...LOC 1417Z 281DEG 41KT 4278 7177 4265 7190 Nocera/TG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:19 AM EDT | Special Weather Statement | BOX | Middlesex | 26 min |
| Aug 22, 11:17 AM EDT | Special Weather Statement | BOX | Middlesex, Suffolk | 28 min |
| Aug 22, 11:29 AM EDT | Special Marine Warning | BOX | 36 min | |
| Aug 22, 12:15 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth | 45 min |
| Aug 22, 12:50 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 40 min |
| Aug 22, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 46 min |
| Aug 22, 1:50 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Aug 22, 2:03 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 42 min |
| Aug 22, 2:07 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Aug 22, 2:42 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 52 min |
| Aug 22, 2:46 PM EDT | Special Weather Statement | BOX | Middlesex, Norfolk | 44 min |
| Aug 22, 3:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Aug 22, 3:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 61 min |
| Aug 22, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 55 min |
| Aug 22, 4:19 PM EDT | Special Marine Warning | BOX | 56 min | |
| Aug 22, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 47 min |
| Aug 22, 4:35 PM EDT | Special Marine Warning | BOX | 55 min | |
| Aug 22, 4:37 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 22, 5:09 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
| Aug 22, 5:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 22, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 44 min |
| Aug 22, 5:19 PM EDT | Special Marine Warning | BOX | 74 min | |
| Aug 22, 5:51 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Dukes | 19 min |
| Aug 22, 5:57 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 22, 5:58 PM EDT | Special Marine Warning | BOX | 28 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.